Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 7, 2019, 1:58 PM MDT for 13 counties in Idaho. It took effect at Oct 8, 2019, 12:00 PM MDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2019, 1:58 PM MDT (19:58 UTC)
- In effect from
- Oct 8, 2019, 12:00 PM MDT
- Expired
- Oct 9, 2019, 6:48 PM MDT
- In force
- 31 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS75 KPIH 071958 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 158 PM MDT Mon Oct 7 2019 IDZ052>054-081100- /O.NEW.KPIH.WI.Y.0016.191008T1800Z-191009T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 158 PM MDT Mon Oct 7 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Idaho Falls, INL, Blackfoot, Fort Hall, Pocatello. * WHEN...From noon to 9 PM MDT Tuesday. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Valle
6 follow-up statements
929 WWUS75 KPIH 080944 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 344 AM MDT Tue Oct 8 2019 IDZ051-055-082200- /O.EXB.KPIH.WI.Y.0016.191008T2100Z-191009T2300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 344 AM MDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph expected. Blowing dust from empty agricultural fields will also produce near-zero visibility in some areas. * WHERE...The Shoshone and Carey area and nearby lava beds, and the eastern Magic Valley, including the towns of Burley and Rupert. * WHEN...From 3 PM this afternoon to 5 PM MDT Wednesday. There will be two periods of very windy conditions. The first is this afternoon until around 9 PM MDT tonight. The second begins around 6 AM MDT on Wednesday and continues into Wednesday afternoon. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. Downed branches and power lines will make outside activity hazardous. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052>054-082200- /O.EXT.KPIH.WI.Y.0016.191008T1800Z-191009T1700Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 344 AM MDT Tue Oct 8 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 AM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Reduced visibility in blowing dust, to near zero, is likely to occur from northern Idaho Falls to the Sage Junction area. Blowing dust can occur in other areas as well. * WHERE...Idaho Falls, INL, Blackfoot, Fort Hall, Pocatello. * WHEN...From noon today to 11 AM MDT Wednesday. The very windy conditions will occur in two periods. The first is today from around noon until 9 PM MDT tonight. The second period starts around 6 AM MDT Wednesday and continues until the late morning. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. Downed branches and power lines will make outside activity hazardous. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities suddenly to near zero, making highway travel especially hazardous.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Messick
185 WWUS75 KPIH 081959 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 159 PM MDT Tue Oct 8 2019 IDZ056-057-091100- /O.EXA.KPIH.WI.Y.0016.191008T2100Z-191009T2300Z/ Southern Hills/Albion Mountains-Raft River Region- Including the cities of Albion, Almo, Malta, Rockland, and Holbrook 159 PM MDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph expected. Blowing dust from empty agricultural fields will also produce near-zero visibility in some areas. * WHERE...Malta and I 84 to the Utah border. * WHEN...From 3 PM this afternoon to 5 PM MDT Wednesday. There will be two periods of very windy conditions. The first is this afternoon until around 9 PM MDT tonight. The second begins around 6 AM MDT on Wednesday and continues into Wednesday afternoon. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-091100- /O.CON.KPIH.WI.Y.0016.191008T2100Z-191009T2300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 159 PM MDT Tue Oct 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph expected. Blowing dust from empty agricultural fields will also produce near-zero visibility in some areas. * WHERE...The Shoshone and Carey area and nearby lava beds, and the eastern Magic Valley, including the towns of Burley and Rupert. * WHEN...From 3 PM this afternoon to 5 PM MDT Wednesday. There will be two periods of very windy conditions. The first is this afternoon until around 9 PM MDT tonight. The second begins around 6 AM MDT on Wednesday and continues into Wednesday afternoon. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052>054-091100- /O.CON.KPIH.WI.Y.0016.000000T0000Z-191009T1700Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 159 PM MDT Tue Oct 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Reduced visibility in blowing dust, to near zero, is likely to occur from northern Idaho Falls to the Sage Junction area. Blowing dust can occur in other areas as well. * WHERE...Idaho Falls, INL, Blackfoot, Fort Hall, Pocatello. * WHEN...The very windy conditions will occur in two periods. The first will last until 9 PM MDT tonight. The second period starts around 6 AM MDT Wednesday and continues until the late morning. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Valle
681 WWUS75 KPIH 090822 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 222 AM MDT Wed Oct 9 2019 IDZ051-055>057-092300- /O.CON.KPIH.WI.Y.0016.000000T0000Z-191009T2300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 222 AM MDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...The Shoshone and Carey area and nearby lava beds, the eastern Magic Valley, including the towns of Burley and Rupert; the south central highlands of Idaho, including the Albion mountains and towns of Oakley, Almo, Malta, and Rockland. * WHEN...Until 5 PM MDT today. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052>054-091700- /O.CON.KPIH.WI.Y.0016.000000T0000Z-191009T1700Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 222 AM MDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Idaho Falls, INL, Blackfoot, Fort Hall, Pocatello, and American Falls. * WHEN...until 11 AM MDT this morning. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Messick
996 WWUS75 KPIH 091645 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1045 AM MDT Wed Oct 9 2019 IDZ052-091745- /O.CAN.KPIH.WI.Y.0016.000000T0000Z-191009T1700Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 1045 AM MDT Wed Oct 9 2019 ...WIND ADVISORY IS CANCELLED... Winds across the area will subside shortly and the wind advisory is being cancelled at this time. $$ IDZ053-054-092100- /O.EXT.KPIH.WI.Y.0016.000000T0000Z-191009T2100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1045 AM MDT Wed Oct 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Idaho Falls, INL, Blackfoot, Fort Hall, Pocatello, and American Falls. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055>057-092100- /O.CON.KPIH.WI.Y.0016.000000T0000Z-191009T2300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1045 AM MDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...The Shoshone and Carey area and nearby lava beds, the eastern Magic Valley, including the towns of Burley and Rupert; the south central highlands of Idaho, including the Albion mountains and towns of Oakley, Almo, Malta, and Rockland. * WHEN...Until 5 PM MDT today. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. * ADDITIONAL DETAILS...Blowing dust may reduce visibilities suddenly to near zero, making highway travel especially hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
781 WWUS75 KPIH 092040 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 240 PM MDT Wed Oct 9 2019 IDZ053-054-092145- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-191009T2100Z/ Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 240 PM MDT Wed Oct 9 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... Winds across the area have dropped below wind advisory levels and the wind advisory will be allowed to expire at 3 PM this afternoon. $$ IDZ051-055>057-100300- /O.EXT.KPIH.WI.Y.0016.000000T0000Z-191010T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 240 PM MDT Wed Oct 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...The Shoshone and Carey area and nearby lava beds, the eastern Magic Valley, including the towns of Burley and Rupert; the south central highlands of Idaho, including the Albion mountains and towns of Oakley, Almo, Malta, and Rockland. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Drivers of high-profile vehicles may have difficulty driving due to cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
086 WWUS75 KPIH 100048 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 648 PM MDT Wed Oct 9 2019 IDZ051-055>057-100200- /O.CAN.KPIH.WI.Y.0016.000000T0000Z-191010T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 648 PM MDT Wed Oct 9 2019 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels and thus the Wind Advisory has been cancelled for the remainder of this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:53 PM MDT, 5 minutes earlier.
Area forecast discussion, Oct 7, 1:53 PM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 153 PM MDT Mon Oct 7 2019 .DISCUSSION...A low pressure system is approaching the region from the northwest. Most of the area will experience dry, warm but breezy conditions on Tuesday. Wind advisories may be necessary for portions of the region where sustained winds in excess of 25kts are possible. Pockets of blowing dust are also possible. We'll see showers overspread the region Tuesday night into Wednesday morning. Much colder temps are likely with many highs on Wednesday occurring at midnight Tuesday night. Wednesday will feel like a wintry day, with snow showers possible and brisk conditions. Snow showers are even possible across portions of the Snake Plain and Magic Valley with some very light accumulations possible on grassy and elevated surfaces. We will issue a winter weather advisory for the Island Park area where 2 to 6 inches of snow is possible. Windy conditions may produce some blowing and drifting snow in the Island Park region as well. Heaviest amounts will be closer to the passes headed into Montana. This system will move east with some residual showers possible across the eastern highlands on Thursday. Dry weather is likely for the remainder of the forecast. Another front will push through the area late in the weekend, but it looks like most if not all the precipitation will remain north with that system. Valle && .AVIATION...A strong upper trough will make its way to the Intermountain West tomorrow. The associated cold front should make its way to the Central Mountains after noon tomorrow, impacting the 24 to 30 hour period for KSUN. Winds across the Snake Plain will increase to around 15 to 20 kts by the end of the TAF period for KPIH, KIDA, and KBYI. Precipitation should hold off until late tomorrow night, so expect VFR conditions to prevail. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon to 9 PM MDT Tuesday for IDZ052>054. Winter Weather Advisory from midnight Tuesday night to midnight MDT Wednesday night for IDZ066. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:01 PM MDT | Winter Weather Advisory | PIH | Butte, Clark, Custer, Fremont, Teton | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.